Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 110, NWS Los Angeles, CA

August 16, 2021

NWS Los Angeles, CA issued this small craft advisory at Aug 16, 2021, 7:45 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2021, 7:45 PM PDT (02:45 UTC)
Expired
Aug 18, 2021, 3:00 AM PDT
In force
31 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

828 
WHUS76 KLOX 170245
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
745 PM PDT Mon Aug 16 2021

PZZ670-171045-
/O.CAN.KLOX.GL.W.0041.000000T0000Z-210817T1000Z/
/O.NEW.KLOX.SC.Y.0110.210817T0245Z-210818T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
745 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-171000-
/O.CAN.KLOX.GL.W.0041.000000T0000Z-210817T1000Z/
/O.NEW.KLOX.SC.Y.0110.210817T0245Z-210817T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
745 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-170345-
/O.CAN.KLOX.SC.Y.0109.000000T0000Z-210817T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
745 PM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below advisory level.

$$
5 follow-up statements
913 
WHUS76 KLOX 171006
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
306 AM PDT Tue Aug 17 2021

PZZ673-171115-
/O.EXP.KLOX.SC.Y.0110.000000T0000Z-210817T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
306 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ670-171815-
/O.CON.KLOX.SC.Y.0110.000000T0000Z-210818T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
306 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
067 
WHUS76 KLOX 171614
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
914 AM PDT Tue Aug 17 2021

PZZ670-180015-
/O.CON.KLOX.SC.Y.0110.000000T0000Z-210818T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
914 AM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
785 
WHUS76 KLOX 172113
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
213 PM PDT Tue Aug 17 2021

PZZ670-180515-
/O.CON.KLOX.SC.Y.0110.000000T0000Z-210818T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
213 PM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
790 
WHUS76 KLOX 180308
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
808 PM PDT Tue Aug 17 2021

PZZ670-181000-
/O.CON.KLOX.SC.Y.0110.000000T0000Z-210818T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
808 PM PDT Tue Aug 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
383 
WHUS76 KLOX 181001
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
301 AM PDT Wed Aug 18 2021

PZZ670-181115-
/O.EXP.KLOX.SC.Y.0110.000000T0000Z-210818T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
301 AM PDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 5:21 PM PDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 16, 5:21 PM PDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
521 PM PDT Mon Aug 16 2021

.SYNOPSIS...16/140 PM.

Cooler conditions with increasing night and morning marine layer
clouds are expected through Wednesday, then slight warming at the
end of the week before more cooling for the weekend. Breezy
conditions are expected in the Antelope Valley through at least mid
week.

&&

.SHORT TERM (TDY-THU)...16/129 PM.

High pressure over the Pac NW is rapidly weakening, being replaced
by a fairly deep trough by mid week. We started seeing the impacts
of this today with a slightly stronger onshore push and stronger
winds in the Antelope Valley. While temperature trends today were
minimal, the increasing onshore flow will result in significantly
cooler temperatures Tuesday and Wednesday and a much deeper marine
layer. Highs Tuesday expected to drop 5-10 degrees, and then again
Wednesday another 5-10 degrees bringing highs down to the upper
70s to mid 80s even for the warmest coastal valleys and mid to
high 80s for the Antelope Valley.

As heights lower aloft and onshore flow increases the marine layer
will be deepening as well. Probably just a few hundred feet deeper
tonight but then jumping up to 3000' or higher Wednesday morning,
making Wednesday feel more like June than August. Such big jumps
in marine layer depth are often accompanied by some morning
drizzle so would not be surprised if some areas reported that,
especially near the south facing foothills in eastern LA County.
Wednesday will be a slower clearing day but expect most areas to
have sunshine by afternoon.

Heights start to slowly rebound Thursday and more importantly
onshore flow weakens quite a bit so expect temps to recover
several degrees inland, possibly back close to 90 in the warmest
coastal valleys.

.LONG TERM (FRI-MON)...16/138 PM.

Fairly non-descript and low impact weather conditions through the
weekend into early next week. Heights fall slightly over the
weekend as another trough moves in to Washington and Oregon. This
should result in an uptick in gradients and marine layer with
slightly cooler temps followed by the opposite trends as the
trough shifts east late Sunday into Monday.

&&

.AVIATION...17/0020Z.

At 2315Z at KLAX, the marine layer was around 1500 ft deep. The
top of the inversion was at 2600 ft with a temperature of 27 C.

Moderate confidence in TAFs north of Point Conception and low
confidence further south. Expect more widespread marine cloud
coverage along the Central Coast, and there is a 30% chance of low
clouds moving over KPRB. Further south, low clouds are forecast to
cover all coastal areas, and the coastal valleys, but with low
confidence in timing and coverage. For KBUR and KVNY, there is a
40% chance the sites remain VFR through the period. For coastal
TAFs from KSBA down to KLGB, there is a 20% chance the sites
remain VFR, or that low clouds are periodic or short lived.

Increasing southwest winds are expected for KPMD and KWJF, with
gusts of 30 to 40 knots possible Tuesday afternoon.

KLAX...Low to moderate confidence in the 00Z TAF. The arrival time
of cigs is low confidence, as they could arrive as early as 04Z.
MVFR CIGs expected but IFR conds possible.

KBUR...Low confidence in the 00Z TAF. There is a 40 percent
chance that conditions remain VFR through the period, and the
timing of cigs is low certainty.

&&

.MARINE...16/916 AM.

Morning update: In the past couple of days, the NAM12 has been
wildly inconsistent as it keeps changing the areal extent of
strong winds and changing the strength of the winds across
critical thresholds. The morning's model run again drags very
strong winds into the northwest portion of the outer waters, even
dropping strong winds into the extreme northwest corner of zone
673.

Therefore, had to change current highlights to include a Gale
Warning from this afternoon through tonight for zones 670 and 673.
A SCA was also added for the northwest corner of zone 645 from
this afternoon until this evening.

No other changes were made.

From earlier: Small Craft Advisory (SCA) conds are expected
across the northern outer waters zone (PZZ670) thru Tue evening,
and across the central zone (PZZ673) thru late tonight. There is a
30% chance that winds will remain mostly below SCA levels across
that zone PZZ673, and the SCA may have to be canceled early.

Otherwise, SCA conds are not expected across the coastal waters
thru Fri.

Patchy dense fog, with visibility one nautical mile or less will
affect the waters this morning due to a shallow marine layer.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning in effect until 8 PM PDT this evening
      for zones 37-38-51-59. (See LAXNPWLOX).
     Heat Advisory in effect until 8 PM PDT this evening for zones
      52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      for zone 645. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Tuesday for zones
      670-673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

No significant hazards expected.

&&

PUBLIC...MW
AVIATION...Smith
MARINE...Sweet/DB
SYNOPSIS...MW

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:12 AM PDTWind AdvisoryLOX18 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.